Medical questions & health advice by board certified doctors
"Could I have lead poisoning?"
I gave myself a tattoo with led based ink when i was 16, i am now 23 and experiencing brain fog, its hard to concentrate, and i have bad memory. io this a result in my tattoo releasing lead into my bodey? and how do i fix it.
That is an excellent question and one that is best answered by your primary care doctor or another doctor specializing in memory and cognition such as a neurologist. In general, the symptoms you are describing could be related to a number of possible causes, including drug abuse (especially marijuana or other narcotics), traumatic injury, depression, sleep issues, amongst a host of other possibilities. Although lead poisoning is certainly something that could cause this, it is difficult to know if this is the cause or one of the many other potential causes of the symptoms you are describing. It is for this reason that you should be evaluated as soon as possible by your physician to see what is the underlying cause of this and what is possible that can help you. If it is one of the above issues, your doctor can prescribe medications or provide counseling to help you, while if it is indeed lead poisoning, which can be found out by performing a blood test, there may be ways to remove the ink although that is something that is best discussed with a dermatologist as he or she will best be knowledgeable as to the success of removing tattoos and associated lead.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.